Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 27, 1996, 5:54 AM CDT for Giles County, Lawrence County, Tennessee. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 27, 1996, 5:54 AM CDT (10:54 UTC)
- Expired
- Sep 27, 1996, 6:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 6:15 AM CDT | Tornado F1 | Leoma, TN | |
| Sep 27, 6:20 AM CDT | Thunderstorm Wind 50 | Lynnville, TN | |
| Sep 27, 6:20 AM CDT | Thunderstorm Wind 50 | Pulaski, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 271056 SVRBNA TNC055-099-271130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 554 AM CDT FRI SEP 27 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...GILES COUNTY...EASTERN LAWRENCE COUNTY AT 550 AM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM LOCATED BETWEEN LAWRENCEBURG AND PULASKI AND WAS MOVING NORTHEAST AT 35 MILES AN HOUR. WIND DAMAGE IS LIKELY WITH THIS STORM. TOWNS IN THE PATH OF THIS STORM INCLUDE ETHRIDGE...CAMPBELLSVILLE AND LYNNVILLE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WvARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:21 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 27, 2:21 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 AM CDT FRI SEP 27 1996 WHAT A WAY TO COMMENCE A STRING OF MIDS! PREFER NGM MDL SOLN AS IT APPRS TO HAVE BEST HANDL ON FRNTL MOVEMENT ATTM. STG S/W COUPLED WITH MSTR-RICH AMS WL CAUSE PDS OF RAIN AND TSTMS ACRS MID TN AND PLATEAU NEXT 24-30 HRS. DUE TO UNIDIRECTIONAL PROFILE AND SLOW EWD MOVEMENT OF SFC FNT...COULD EASILY GET TRAING OF TSTMS FOR SVRL HRS. THUS FEEL THAT A FFA IS NOT OUT-OF-THE-QUESTION FOR WRN MID TN TDY AND FOR ALL OF MID TN TNGT. TEMPS CURRENTLY ARE CLOSE TO FWC VALUES AND APPR TO BE ON TRACK FOR TDY. WITH CFP XPTD IN BNA VCNTY BFR 12Z SAT...BLV AVN MOS MAY HAVE THE RIGHT IDEA WITH TEMPS IN THE 50S. TEMP ATL LIT HAS DROPPED 8-10 DEGS SINCE FROPA AT 05Z. WL ALSO LEAN TWD COOLER AVN MOS FOR HIGH TEMPS SAT AS SKIES MAY NOT CLR UNTIL CLOSE TO SS. NOT MUCH TIME TO VIEW OTHER PROGGS. 09 BNA 80/56/65 9+3
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur, Humphreys, Perry | 28 min |
| Sep 27, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 39 min |
| Sep 27, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 39 min |
| Sep 27, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Sep 27, 3:45 AM CDT | Tornado Warning | OHX | Robertson | 15 min |
| Sep 27, 3:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Sep 27, 4:01 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 44 min |
| Sep 27, 4:01 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Sep 27, 4:14 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
| Sep 27, 4:33 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 27 min |
| Sep 27, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 32 min |
| Sep 27, 5:22 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 68 min |
| Sep 27, 5:41 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Sep 27, 6:05 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 115 min |
| Sep 27, 6:47 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
| Sep 27, 4:45 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 2 hr |
| Sep 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.